Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 17, 2012Bartow County, Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 17, 2012, 4:13 PM EDT for Bartow County, Paulding County, Georgia. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2012, 4:13 PM EDT (20:13 UTC)
Expired
Apr 17, 2012, 4:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 4:30 PM EDTHAIL 0.56 E White, GACHEROKEE COUNTY SHERIFF DEPUTY REPORTED DIME SIZE HAIL ON THE CHEROKEE COUNTY...BARTOW COUNTY LINE.
Apr 17, 4:41 PM EDTHAIL 0.5Woodstock, GAMEDIA RELAYED A REPORT OF DIME SIZE HAIL IN WOODSTOCK.
Apr 17, 4:53 PM EDTHAIL 0.51 E Holly Springs, GASOCIAL MEDIA REPORTS OF HALF INCH HAIL NEAR HOLLY SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WWUS82 KFFC 172013
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT TUE APR 17 2012

GAZ012-013-020-021-031-032-172045-
413 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PICKENS...PAULDING...BARTOW...CHEROKEE...COBB AND GORDON COUNTIES
UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOLSOM TO KENNESAW...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PICKENS...PAULDING...BARTOW...CHEROKEE...COBB AND GORDON COUNTIES
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE DUE WEST...LOST MOUNTAIN PARK...ACWORTH...HIRAM...DALLAS...
NEW HOPE...CROSS ROADS...BURNT HICKORY RIDGE...STILESBORO...
EMERSON...CARTERSVILLE...EUHARLEE...KINGSTON...CASSVILLE AND
ADAIRSVILLE.

&&

LAT...LON 3456 8469 3411 8440 3410 8442 3405 8441
      3377 8485 3436 8500
TIME...MOT...LOC 2013Z 230DEG 13KT 3434 8483 3401 8462

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 17, 4:02 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 17, 4:02 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT TUE APR 17 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS FIRING ACROSS NORTH GEORGIA THIS AFTERNOON
AS FRONTAL BOUNDARY PUSHES INTO THE STATE. THIS BOUNDARY WILL
PROVIDE A FOCUS FOR THE CONVECTION THROUGH THE EVENING. MODELS HAVE
HAD DIFFICULTY INITIALIZING...AND NONE OF THEM HAVE HAD A GOOD GRASP
ON THE ACTIVITY TODAY. MODELED INSTABILITIES SUGGEST THAT THE
ENVIRONMENT WILL SUPPORT SCATTERED THUNDERSTORMS...WITH ISOLATED
SEVERE STORMS POSSIBLE. THE MAIN CONCERNS WILL BE LIGHTNING AND
DAMAGING WIND THROUGH 03Z TONIGHT. WITH THE LOSS OF DIURNAL
HEATING...EXPECT INSTABILITIES TO DROP OFF QUICKLY...AND HAVE ONLY
INCLUDED ISOLATED THUNDER ACROSS FAR NORTHEAST GEORGIA AFTER
04Z...AND THEN REMOVED MENTION OF THUNDER FROM 06Z-15Z. SPC DOES
HAVE MUCH OF THE CWA IN A SLIGHT RISK FOR THIS AFTERNOON AND EVENING.

LOCALIZED PRESSURE MINIMUM DEVELOPS OFF THE NORTH GULF COAST EARLY
WEDNESDAY AS UPPER LEVEL SHORTWAVE MOVES INTO THE STATE. THIS
SETUP WILL KEEP AMPLE MOISTURE ACROSS THE AREA THROUGH THE
DAY...AND HAVE KEPT HIGH POPS GENERALLY ACROSS NORTHEAST AND
EASTERN GEORGIA...DIMINISHING THEM FURTHER SOUTH AND WEST. THE
DISTURBANCE QUICKLY MOVES INTO THE CAROLINAS...UP THE APPALACHIANS
BY LATE WEDNESDAY AFTERNOON...AND HAVE TAPERED POPS OFF LATE
THURSDAY. BEST THUNDER POTENTIAL WILL BE ACROSS EASTERN
GEORGIA...AND HAVE ONLY INCLUDED ISOLATED CHANCES AFTER 15Z. SOME
MOISTURE HANGING AROUND THURSDAY MORNING HAS KEPT SLIGHT CHANCE
POPS ACROSS FAR SE CWA.

THURSDAY LOOKS TO BE THE QUIET DAY OF THE WEEK...AS THE UPPER
LEVEL DISTURBANCE EXITS THE REGION AND THE NEXT LOW...PROGGED TO
APPROACH THE STATE OVER THE WEEKEND...AIDES IN KEEPING MOISTURE
AND SLIGHT CHANCE POPS ACROSS THE STATE.

MAV SEEMS TO BE DOING A BETTER JOB WITH TEMPERATURES AND DEWPOINTS
WITH THIS ENVIRONMENT...AND FOR NOW...HAVE TRENDED TOWARDS IT.
REGARDLESS...DEWPOINTS THIS AFTERNOON AND OVERNIGHT NEEDED
ADDITIONAL TWEAKING.

31/08

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MADE A FEW ADJUSTMENTS TO THE LONG TERM. MODELS HOLDING BACK SHORT
WAVE TO OUR WEST ON FRIDAY. AS A RESULT...HAVE LOWERED POPS FOR
FRIDAY TO SLIGHT CHANCE. SOUTHERN STREAM CLOSED LOW MOVING ACROSS
THE STATE OVER THE WEEKEND. HAVE RAISED POPS NORTH FOR SATURDAY
NIGHT. GFS AND ECMWF HAVE DIFFERENCES IN SPEED AND LOCATION OF THE
CLOSED LOW..BUT LOOKS LIKE ALL PRECIPITATION SHOULD BE OVER MONDAY
NIGHT INTO TUESDAY. LOWERED MAX TEMPERATURES A BIT FOR SUNDAY AND
MONDAY UNDER THE COLD CORE LOW...ALSO TOOK A LITTLE OFF THE
OVERNIGHT LOWS FOR SUNDAY NIGHT AND MONDAY NIGHT. PREVIOUS LONG
TERM DISCUSSION IS INCLUDED BELOW.

41

LONG TERM /THURSDAY THROUGH MONDAY/...
/ISSUED 416 AM EDT TUE APR 17 2012/
THE FRONT FINALLY MOVES THROUGH THE CWA...BUT STALLS JUST SOUTH
AND EAST OF THE STATE THURSDAY. AT THE SAME TIME...MODELS SHOW A
WEAK WAVE MOVING THROUGH THE FLOW THURSDAY MORNING THAT WILL
MAINTAIN LINGERING MOISTURE OVER AREA INTO THE AFTERNOON. AIR MASS
NEVER REALLY DRIES BEFORE THE APPROACHING STORM SYSTEM MOVING
THROUGH THE PLAINS STARTS TO IMPACT THE AREA. BY SATURDAY...GFS
HAS LOW OVER EAST TEXAS AND STRONGER THAN THE ECMWF...WHICH HAS AN
OPEN WAVE WITH TROUGH OVER MISSISSIPPI. SATURDAY NIGHT BOTH MODELS
HAVE LOW CLOSING OFF..BUT GFS STILL SLOWER OF THE TWO AND HOLDS
PRECIP OVER CWA THROUGH MONDAY...BUT DOES START TO DRY OUT FROM
NORTHWEST TO THE SOUTHEAST THROUGH THE AFTERNOON.

37

&&

AVIATION...
18Z UPDATE...
DIFFICULT AVIATION FORECAST...PRECIP HAS BEEN SLOW
TO MOVE INTO THE AREA TODAY. BEST CHANCES FOR THUNDER THIS
AFTERNOON...GENERALLY 20-00Z. EXPECT DEGRADING CONDS THRU
WEDNESDAY MORNING WITH WIDESPREAD MVFR CIGS AND ISOL IFR CIGS.
VSBY RESTRICTIONS GENERALLY 3-5SM. EXPECT RAIN SHOWERS 06-15Z
TAPERING OFF INTO LATE MORNING/EARLY AFTERNOON WEDNESDAY AS MAIN
PRECIP AREA MOVES EAST. WINDS WILL BE LIGHT AND VARIABLE THIS
EVENING AND OVERNIGHT EXCEPT NEAR CONVECTION. EXPECTING SE WINDS
WEDNESDAY MORNING IN THE 4-6KT RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MED CONFIDENCE ON ALL ELEMENTS EXCEPT LOW-MED CONFIDENCE ON WIND
DIRECTION AND TIMING OF TS/SHRA.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  74  55  76 /  60  80  30   5
ATLANTA         59  73  57  75 /  70  60  10   5
BLAIRSVILLE     54  67  50  72 / 100  90  30  10
CARTERSVILLE    55  71  53  76 /  90  80  10  10
COLUMBUS        61  78  60  79 /  40  50  10  10
GAINESVILLE     57  69  55  74 /  90  90  20  10
MACON           59  78  57  79 /  40  60  20  10
ROME            55  73  52  78 /  80  60  10  10
PEACHTREE CITY  56  74  53  76 /  60  60  10   5
VIDALIA         61  78  60  80 /  20  60  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Apr 17, 12:45 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT TUE APR 17 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1245 PM EDT TUE APR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS AFTERNOON...WITH
A PRE-FRONTAL TROUGH DRAPED ACROSS THE CENTRAL PORTION OF THE STATE.
AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE SOUTHEAST TOWARD THE
ATLANTIC...THE FRONT WILL SLOWLY PUSH THROUGH THE STATE THROUGH
WEDNESDAY.

.PRIMARY HAZARDS...
THE MAIN HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS THAT DEVELOP
WILL BE DAMAGING WINDS...AND POSSIBLY LARGE HAIL. OTHERWISE...GUSTY
WINDS...LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY RAINFALL CAN BE
EXPECTED THIS AFTERNOON AND EVENING. THE BEST LOCATION FOR SEVERE
WEATHER IS SOUTH OF A LINE FROM HELEN TO ROME...AND NORTH OF A LINE
FROM LOUISVILLE TO COLUMBUS.

.DISCUSSION...
THE COLD FRONT MOVING INTO THE STATE WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THIS...COMBINED WITH
UNSEASONABLY WARM TEMPERATURES...WILL HELP DESTABILIZE THE
ATMOSPHERE. CAPE VALUES SHOULD RANGE BETWEEN 750 AND 1000 DURING THE
AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EARLY
EVENING HOURS...WITH ISOLATED STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...AND AGAIN FRIDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 17, 3:05 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE APR 17 2012

GAZ030-031-171930-
305 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN POLK AND PAULDING
COUNTIES UNTIL 330 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YORKVILLE...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
POLK AND PAULDING COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE UNION...YORKVILLE...VAN WERT...ROCKMART...
BRASWELL...BURNT HICKORY RIDGE AND ARAGON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3410 8507 3410 8505 3408 8504 3408 8479
      3383 8495 3386 8504 3390 8504 3390 8510
      3391 8515
TIME...MOT...LOC 1906Z 204DEG 11KT 3395 8501
Special weather statement, Apr 17, 3:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT TUE APR 17 2012

GAZ008-015-171945-
310 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN UNION AND LUMPKIN
COUNTIES UNTIL 345 PM EDT...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAMP MERRILL...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
UNION AND LUMPKIN COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CAMP MERRILL...GOOCH MOUNTAIN SHELTER...
HAWK MOUNTAIN SHELTER...SUCHES...GADDISTOWN...BLOOD MOUNTAIN
SHELTER...WOODS HOLE SHELTER...VOGEL STATE PARK...JONES CREEK AND
OWLTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3481 8394 3481 8392 3478 8388 3456 8404
      3462 8418 3473 8410 3480 8410 3480 8413
      3481 8414 3489 8410
TIME...MOT...LOC 1911Z 208DEG 20KT 3468 8408
Special weather statement, Apr 17, 3:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT TUE APR 17 2012

GAZ020-030-031-172000-
326 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK...PAULDING AND BARTOW COUNTIES UNTIL 400 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRASWELL...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK...PAULDING AND BARTOW COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BRASWELL...VAN WERT...
ROCKMART...ARAGON...BURNT HICKORY RIDGE...TAYLORSVILLE...
STILESBORO...EUHARLEE...EMERSON...RED TOP MOUNTAIN STATE PARK...
CARTERSVILLE AND CASSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3429 8490 3417 8467 3389 8491 3399 8509
TIME...MOT...LOC 1927Z 212DEG 17KT 3403 8494
Special weather statement, Apr 17, 4:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT TUE APR 17 2012

GAZ023>025-172030-
404 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BANKS...HALL AND JACKSON COUNTIES UNTIL 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LULA TO MAYSVILLE...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BANKS...
HALL AND JACKSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ARCADE...APPLE VALLEY...JEFFERSON...
PEACH STATE SPEEDWAY...COMMERCE...PENDERGRASS...TALMO...BANKS
CROSSING...MAYSVILLE...CANDLER...CHESTNUT MOUNTAIN...ROAD
ATLANTA-LANIER SPEEDWAY...OAKWOOD...GILLSVILLE AND GAINESVILLE.

&&

LAT...LON 3444 8362 3450 8353 3448 8343 3446 8339
      3443 8337 3435 8339 3431 8338 3406 8356
      3419 8396 3451 8377 3451 8366
TIME...MOT...LOC 2004Z 214DEG 14KT 3434 8371 3430 8353
Special weather statement, Apr 17, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT TUE APR 17 2012

GAZ012-013-020-021-031-032-172045-
413 PM EDT TUE APR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PICKENS...PAULDING...BARTOW...CHEROKEE...COBB AND GORDON COUNTIES
UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOLSOM TO KENNESAW...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PICKENS...PAULDING...BARTOW...CHEROKEE...COBB AND GORDON COUNTIES
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE DUE WEST...LOST MOUNTAIN PARK...ACWORTH...HIRAM...DALLAS...
NEW HOPE...CROSS ROADS...BURNT HICKORY RIDGE...STILESBORO...
EMERSON...CARTERSVILLE...EUHARLEE...KINGSTON...CASSVILLE AND
ADAIRSVILLE.

&&

LAT...LON 3456 8469 3411 8440 3410 8442 3405 8441
      3377 8485 3436 8500
TIME...MOT...LOC 2013Z 230DEG 13KT 3434 8483 3401 8462

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:05 PM EDTSpecial Weather StatementFFCPaulding25 min
Apr 17, 3:10 PM EDTSpecial Weather StatementFFCUnion35 min
Apr 17, 3:26 PM EDTSpecial Weather StatementFFCBartow34 min
Apr 17, 4:04 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson26 min
Apr 17, 4:26 PM EDTSpecial Weather StatementFFCDeKalb34 min
Apr 17, 4:27 PM EDTSpecial Weather StatementFFCBanks18 min
Apr 17, 4:37 PM EDTSpecial Weather StatementFFCCarroll38 min
Apr 17, 4:43 PM EDTSpecial Weather StatementFFCCherokee, Pickens32 min
Apr 17, 5:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Pickens48 min
Apr 17, 5:19 PM EDTSpecial Weather StatementFFCTowns, White26 min
Apr 17, 5:22 PM EDTSpecial Weather StatementFFCCoweta23 min
Apr 17, 5:35 PM EDTSpecial Weather StatementFFCDouglas25 min
Apr 17, 5:44 PM EDTSpecial Weather StatementFFCBarrow31 min
Apr 17, 6:00 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin45 min
Apr 17, 6:02 PM EDTSpecial Weather StatementFFCDouglas28 min
Apr 17, 6:10 PM EDTSpecial Weather StatementFFCHall35 min
Apr 17, 6:15 PM EDTSpecial Weather StatementFFCDeKalb30 min
Apr 17, 6:39 PM EDTSpecial Weather StatementFFCDeKalb36 min
Apr 17, 6:41 PM EDTSpecial Weather StatementFFCHall, Lumpkin, White34 min
Apr 17, 7:00 PM EDTSevere Thunderstorm WarningFFCBanks45 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.